Hail, Lapeer
- When
- June 14, 5:55 PM EST
- Where
- Lapeer County, Silverwood
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.320, -83.250
An isolated severe storm developed over Lapeer county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated severe storm developed over Lapeer county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 14, 2:22 PM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 322 PM EDT SUN JUN 14 2009 .SHORT TERM...TONIGHT SHORT WAVE OVER THE EASTERN U.P. WILL ROTATE SOUTH SOUTHEAST THROUGH SOUTHEASTERN MICHIGAN LATE THIS EVENING. IN THE MEANTIME A 100+ KT UPPER JET IS PASSING ACROSS THE AREA THIS AFTERNOON AND EXITING THIS EVENING. TEMPERATURES ARE REACHING THE UPPER 70S AND CREATING CAPES UP NEAR 1K JOULES. SHOWERS AND THUNDESTORMS HAVE BEEN BREAKING OUT ACROSS NORTHERN LOWER AND NORTHERN WISCONSIN AIDED BY THE JET AND SHORTWAVE AND WILL CONTINUE TO SPREAD SOUTHEAST INTO THE FORECAST AREA LATE THIS AFTERNOON THROUGH THE EVENING. THE BEST PRECIP COVERAGE WILL BE ACROSS THE SAGINAW VALLEY AND THUMB CLOSER TO THE CORE OF THE SHORTWAVE. AS THE SHORTWAVE EXITS BY AROUND 06Z SO SHOULD ANY PRECIP. SKIES SHOULD CLEAR QUICKLY LEAVING A MOSTLY CLEAR NIGHT. LOWS WILL RANGE FROM THE UPPER 40S IN THE INTERIOR THUMB UP TO THE UPPER 50S AROUND DETROIT. && .LONG TERM...MONDAY THROUGH SUNDAY EXPECTING A VERY PLEASANT START TO THE WEEK AS HIGH PRESSURE RIDGE REMAINS IN PLACE IN THE LOW LEVELS...AS AN UPPER LEVEL RIDGE ALSO SHIFTS THROUGH THE GREAT LAKES. THIS WILL BRING DRY/MOSTLY SUNNY WEATHER INTO TUESDAY WITH TEMPERATURES BACK UP TO AROUND NORMAL FOR MID JUNE...HIGHS 75 TO 80. THIS UPPER RIDGE IS TRANSITORY IN NATURE THOUGH...SO CLOUDS AND A CHANCE OF SHOWERS ALREADY RETURNS TO THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AS A SHORTWAVE EJECTS FROM THE WEST COAST AND RACES ACROSS THE NORTHERN TIER OF CONUS INTO THE LAKES REGION. REALLY DO NOT NEED TO ADJUST FORECAST TOO MUCH. WILL JUST BACK OFF ON TIMING OF PRECIPITATION TUESDAY NIGHT UNTIL AFTER MIDNIGHT AND EDGE DOWN THE POPS A BIT. FEELING IS THAT THE BETTER CHANCE WILL HOLD OFF UNTIL WEDNESDAY AS LOW PRESSURE ASSOCIATED WITH THE SHORTWAVE ACTS TO FORCE A WARM FRONT INTO THE REGION. FORECAST THEN REMAINS RATHER UNSETTLE FOR THE REMAINDER OF THE EXTENDED PERIOD AS THIS SYSTEM THEN STALLS OVER THE CENTRAL/NORTHERN GREAT LAKES INTO LATE WEEK. JUST AS THIS SYSTEM IS BEGINNING TO SHIFT EAST OF THE REGION...ANOTHER SHORTWAVE IS PROGGED TO PHASE WITH IT BY NEXT WEEKEND...WHICH MAINTAINS PERSISTENT UPPER TROUGH OVER THE REGION. WILL NOT ATTEMPT TO GO INTO ANY MORE DETAIL ATTM. SUFFICE IT TO SAY THAT THERE WILL LIKELY BE SEVERAL ROUNDS OF SHRAS AND TSRAS FROM WEDNESDAY ON INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN RELATIVELY MILD THROUGH THE TIMEFRAME AS VERY LITTLE IN THE WAY OF COOL AIR FROM CANADA WORKS SOUTH INTO THE REGION. GENERALLY EXPECT NEAR NORMAL READINGS IN THE MID 70S TO AROUND 80 FOR HIGHS AND LOWS IN THE 50S TO AROUND 60. && .MARINE... A WEAK COLD FRONT WITH AN EMBEDDED SHORTWAVE WILL BRING A FEW SHOWERS OR ISOLATED THUNDERSTORMS TO THE AREA DURING THE REST OF TODAY. THIS ACTIVITY WILL DROP FROM SAGINAW BAY SOUTHEAST TO WESTERN LAKE ERIE BEFORE DISSIPATING LATER THIS EVENING. OTHERWISE...A HIGH PRESSURE SYSTEM WILL MAINTAIN FAVORABLE BOATING CONDITIONS AND DRY WEATHER DURING THE EARLY PART OF THE WEEK. A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN GREAT LAKES WILL BRING THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS BY MIDWEEK...HOWEVER WINDS AND WAVES WILL STILL BE WELL BELOW SMALL CRAFT CRITERIA. && .PREV DISCUSSION...ISSUED 1235 PM EDT SUN JUN 14 2009 AVIATION... DIURNAL HEATING WILL HELP A SCT-BKN CU FIELD OF ABOUT 6-7KT DEVELOP THIS AFTERNOON. INSTABILITY WILL ALSO INCREASE. A STRONG UPPER LEVEL JET AND MID LEVEL SHORTWAVE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS COMBINED WITH THE INSTABILITY WILL HELP PRODUCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WITH THE BEST CHANCES ACROSS THE SAGINAW VALLEY AND THUMB DECREASING TO THE SOUTH. WIND FIELD WILL REMAIN LIGHT THROUGH THE TAF PERIOD. CONDITIONS WILL REMAIN VFR EXCEPT BRIEF MVFR IN HEAVIEST OF ANY && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DRC LONG TERM....DG MARINE.......DRC AVIATION.....DRC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 AM EDT SUN JUN 14 2009 MIZ047>049-053>055-060>063-068>070-075-076-150815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- 413 AM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS TODAY...ENDING DURING THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE EXITS THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SATURDAY AS A LOW PRESSURE SYSTEM LIFTS WARMER AND MORE UNSTABLE AIR INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ082-083-150815- LENAWEE-MONROE- 413 AM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LENAWEE AND MONROE COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SATURDAY AS A LOW PRESSURE SYSTEM LIFTS WARMER AND MORE UNSTABLE AIR INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 413 AM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS TODAY...ENDING DURING THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE EXITS THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SATURDAY AS A LOW PRESSURE SYSTEM LIFTS WARMER AND MORE UNSTABLE AIR INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 410 PM EDT SUN JUN 14 2009 MIZ048-142115- BAY- 410 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF PINCONNING...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PINCONNING AROUND 440 PM EDT... LINWOOD AROUND 445 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 503 PM EDT SUN JUN 14 2009 MIZ049-054-142215- HURON-TUSCOLA- 503 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF SEBEWAING...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... UNIONVILLE AROUND 530 PM EDT... AKRON AROUND 535 PM EDT... CARO AROUND 550 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 602 PM EDT SUN JUN 14 2009 MIZ054-142300- TUSCOLA- 602 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AKRON...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CARO AROUND 615 PM EDT... MAYVILLE AROUND 645 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 633 PM EDT SUN JUN 14 2009 MIZ054-062-142330- LAPEER-TUSCOLA- 633 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF MAYVILLE...MOVING SOUTHEAST AT 20 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MAYVILLE AROUND 645 PM EDT... CLIFFORD AROUND 700 PM EDT... NORTH BRANCH AROUND 715 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
The Detroit radar (KDTX), 71 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported a tree blown down on Shaw Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175483, 175488.